MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS 1 MULTIFOCAL; MULTIFOCAL IOLS

ABBOTT MEDICAL OPTICS TECNIS 1 MULTIFOCAL; MULTIFOCAL IOLS
Model Number ZKB00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Visual Disturbances (2140); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
It was reported that a zkb00 intraocular lens (iol), 21.0 diopter was explanted in the right eye (od) of a female patient because of poor vision.No further information was provided.
 
Additional Manufacturer Narrative
Additional info: new information received reports that the lens in the patient's right eye has not been explanted as originally reported in the initial mdr.Information provided notes lens is planned for explant; but no date is scheduled.If explanted; give date: na (not applicable) to date, the lens remains implanted.(update).(b)(4).Device evaluation: to date, the lens remains implanted and therefore, was not returned.An investigation was not possible and the customer's reported event could not be confirmed.Manufacturing record review: the manufacturing records were reviewed.There were no non conformances with respect to the manufacturing process.There were no associated nonconformity reports or deviations.The product was manufactured according to specification.The in-line optical inspection data shows the lens is within power specification.A search on complaints revealed that no other complaints for this order number were received to date.Labeling review: the directions for use (dfu) were reviewed.The dfu adequately provides instructions, precautions, and warnings for the proper use and handling of the lens.Based on the results of the investigation, no product deficiency was identified.All pertinent information available to abbott medical optics has been submitted.
 
Additional Manufacturer Narrative
Additional information: additional information received reported that an explant was performed on (b)(6) 2017.There was no incision enlargement performed and no sutures used.Reportedly, there was no patient injury post-operatively.The explanted lens was disposed of.Based on this information the following fields have been updated accordingly.Explant date: (b)(6) 2017.(b)(4).All pertinent information available to abbott medical optics has been submitted.

Brand Name
TECNIS 1 MULTIFOCAL
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA
MDR Report Key6019301
Report Number9614546-2016-00507
Device Sequence Number16623708
Product Code MFK
UDI-Device Identifier05050474560109
UDI-Public(01)05050474560109(17)190324
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/11/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date03/24/2019
Device Model NumberZKB00
Device Catalogue NumberZKB00U0210
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/16/2016
Supplement Date Received by ManufacturerNot provided
12/15/2017
Initial Report FDA Received Date10/11/2016
Supplement Report FDA Received Date11/11/2016
01/11/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;